Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 30, 2013, 5:30 PM HST for Hawaii County, Hawaii. It took effect at Mar 30, 2013, 8:00 PM HST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2013, 5:30 PM HST (03:30 UTC)
- In effect from
- Mar 30, 2013, 8:00 PM HST
- Expired
- Mar 31, 2013, 3:23 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWHW70 PHFO 310330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 530 PM HST SAT MAR 30 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL TUESDAY MORNING... .INCREASING PRESSURE GRADIENTS ALOFT WILL BRING STRONG WINDS AT THE SUMMITS DURING THE NEXT SEVERAL DAYS. WIND ADVISORY CONDITIONS ARE EXPECTED TO LAST AT LEAST THROUGH TUESDAY MORNING...WITH POTENTIAL FOR HIGH WIND WARNING SPEEDS ON MONDAY. HIZ028-311630- /O.NEW.PHFO.WI.Y.0028.130331T0600Z-130402T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 530 PM HST SAT MAR 30 2013 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM HST TUESDAY. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
866 WWHW70 PHFO 311323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST SUN MAR 31 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL MONDAY MORNING... .WESTERLY WINDS HAVE INCREASED DURING THE EVENING AND IS NOW TOPPING THE WARNING LEVEL OF 45 MPH. THIS DANGEROUS WINDY CONDITION WILL PERSIST THROUGH AT LEAST EARLY MONDAY MORNING. HIZ028-010230- /O.UPG.PHFO.WI.Y.0028.000000T0000Z-130402T1600Z/ /O.NEW.PHFO.HW.W.0007.130331T1323Z-130401T1900Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 323 AM HST SUN MAR 31 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS TO 60 MPH OR MORE. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:35 PM HST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 30, 3:35 PM HST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SAT MAR 30 2013 .SYNOPSIS... SHOWERS WILL CONTINUE TO AFFECT MUCH OF THE AREA THROUGH THIS EVENING AS A COLD FRONT MOVES EASTWARD ACROSS THE ISLAND CHAIN. THE UNSETTLED WEATHER WILL BEGIN TO CLEAR OUT OVER KAUAI COUNTY AND OAHU LATER THIS EVENING AS DRIER AND COOLER AIR ESTABLISHES BEHIND THE FRONT. MAUI COUNTY AND THE BIG ISLAND WILL KEEP EXPERIENCING ENHANCED SHOWERS THROUGH SUNDAY. NORTHERLY FLOW WILL FOLLOW THE FRONTAL PASSAGE...WITH COOLER AND DRIER CONDITIONS PERSISTING THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... A WEAKENING COLD FRONT IS PUSHING INTO THE COASTAL WATERS BETWEEN KAUAI AND OAHU...AND WILL CONTINUE TO MOVE E ACROSS THE ISLAND CHAIN THROUGH SUN. SHOWERS WILL CONTINUE TO AFFECT MOST OF THE AREA DURING THE REST OF THE AFTERNOON HOURS AND INTO THIS EVENING...EXCEPT KAUAI COUNTY WHERE THE DRIER AND MORE STABLE AIR MASS BEHIND THE FRONT WILL BEGIN ESTABLISHING LATER THIS AFTERNOON. THE PARENT SYSTEM OF THE COLD FRONT IS A TROUGH/LOW COMPLEX LOCATED N OF THE ISLANDS....WHICH WILL SLOWLY MIGRATE EASTWARD ACROSS THE N CPAC DURING THE NEXT SEVERAL DAYS. THE BEST DYNAMIC SUPPORT REMAINS N OF THE MAIN HAWAIIAN ISLANDS...WITH NO SIGNIFICANT THUNDERSTORM ACTIVITY EXPECTED THROUGH THE REST OF THIS EVENT. A COUPLE OF HEAVY SHOWERS AFFECTED THE KAILUA-KONA AREA DURING THE LATE MORNING HOURS. THEN A SECOND LARGE AREA OF HEAVY RAIN DEVELOPED OVER SE OAHU...WHICH RADAR ESTIMATED UP TO 2.5 INCHES OF RAIN FALLING NEAR HALAWA. FLOOD ADVISORIES WERE ISSUED FOR BOTH EVENTS. LATEST HILO SOUNDING DEPICTS A VERY WEAK AND ELEVATED INVERSION AROUND THE BIG ISLAND...ALONG WITH PWATS AROUND 1.5 INCHES...WHICH SUGGESTS THAT THERE IS STILL POTENTIAL FOR SHOWERS TO REACH THE BIG ISLAND SUMMITS DURING THE EVENING HOURS. DATA FROM THE SUMMITS WEBCAMS SHOWED SOME PASSING SHOWERS DURING AFTERNOON HOURS. ALSO...SOME LIGHT SNOW SHOWERS ARE POSSIBLE LATER TONIGHT OVER THE SUMMITS. MEANWHILE...PRESSURE GRADIENTS ALOFT WILL BECOME TIGHTER AS THE TROUGH MOVES TO THE N OF THE ALOHA STATE...BRINGING STRONG WINDS AT THE BIG ISLAND SUMMITS. GFS LAYER WINDS FROM 600-500 MB ALSO SUGGEST SUMMIT WIND SPEEDS REACHING THE 30-35 KT RANGE BY SUN EVENING AND LASTING THROUGH AT LEAST TUE. THEREFORE...A WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS EVENING OR BY SUN MORNING FOR THE BIG ISLAND SUMMITS. BEHIND THE FROPA...WINDS AT THE SFC WILL INCREASE AND BECOME GUSTY...MAINLY FROM THE N. THIS WILL USHER DRIER AND COOLER AIR WITH NIGHTTIME TEMPERATURES DECREASING TO BELOW NORMALS DURING THE NEXT COUPLE OF DAYS. MODELS STALL THE FRONT JUST TO THE SE OF THE BIG ISLAND BY MON...AND GRADUALLY BREAKING IT DOWN THROUGH MID WEEK. THE ROBUST N WINDS WILL CONTINUE THROUGH EARLY NEXT WEEK...THEN SPEEDS DECREASE AND BECOME GENERALLY LIGHT TO MODERATE BY TUE AS PRESSURE GRADIENTS RELAX. A TRADE WIND WEATHER PATTERN WITH LIMITED SHOWERS SHOULD THEN PREVAIL FOR THE REST OF THE WORK WEEK AS HIGH PRESSURE FILLS IN N OF THE STATE. && .AVIATION... A COLD FRONT WITH STRONG HIGH PRESSURE BUILDING BEHIND WILL PASS OVER THE EASTERN PORTION OF THE ISLANDS TONIGHT. PRE-FRONTAL CONVERGENCE CLOUDS AND SHOWERS ACROSS MAUI AND THE BIG ISLAND WILL BRING OCCASIONAL MTN OBSC AND REDUCED VISIBILITY THROUGH THE EVENING. AIRMET SIERRA IS IN EFFECT FOR THE MTN OBSC. AIRMET ZULU IS ALSO EFFECT FOR THE SAME AREAS DUE LIGHT RIME ICING IN LYR 110-160 IN THESE DEEPER CLOUDS. THESE WILL LIKELY BE CANCELLED OVERNIGHT OR SUNDAY MORNING AS THE FRONT GOES BY AND MOVES THIS MOISTURE OFF TO THE SOUTHEAST. AIRMET TANGO IS IN EFFECT FOR MODERATE LOW LEVEL MECHANICAL TURBULENCE ACROSS SOUTHERN PORTIONS OF KAUAI AND OAHU DUE TO THE BREEZY WINDS. MODERATE CLEAR AIR TURBULENCE IS ALSO EXPECTED ALOFT ABV FL300 DUE TO A STRONG JET STREAM ACROSS THE ISLANDS. && .MARINE... A NW SWELL WILL BRING HIGH SURF ALONG EXPOSED N AND W FACING SHORES THIS WEEKEND. A HIGH SURF ADVISORY IS IN EFFECT THROUGH SUNDAY EVENING. ONLY A SUBTLE DROP IS EXPECTED MON-TUE SO SURF CONDITIONS WILL STILL BE HAZARDOUS. MUCH LARGER NW SWELL IS EXPECTED THE SECOND HALF OF NEXT WEEK. ADDITIONALLY...SOUTH FACING BEACHES WILL SEE A SIGNIFICANT INCREASE FROM THE SOUTHERN HEMISPHERE BY WED. THE COMBINATION OF INCREASING NW SWELL...N WINDS AND LOCALLY GENERATED WINDSWELL IS PRODUCING ADVISORY CONDITIONS OVER THE NORTHERN AND WESTERN COASTAL ZONES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS AROUND KAUAI UNTIL 6 PM HST MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 6 PM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF KAUAI...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL. && DISCUSSION/MARINE...REYNES AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:31 PM HST | Small Craft Advisory | HFO | 3 days | |
| Mar 30, 7:11 PM HST | Special Marine Warning | HFO | 64 min | |
| Mar 30, 8:09 PM HST | Special Marine Warning | HFO | 51 min | |
| Mar 30, 8:55 PM HST | Special Marine Warning | HFO | 65 min | |
| Mar 31, 3:23 AM HST | High Wind Warning | HFO | Hawaii | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.